Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 13, 2002, 3:34 AM EDT for Jefferson County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 3:34 AM EDT (07:34 UTC)
- Expired
- May 13, 2002, 7:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 130734 FFWPBZ PAC065-131130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 332 AM EDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN PENNSYLVANIA * UNTIL 730 AM EDT * AT 332 AM EDT...EMERGENCY MANAGEMENT REPORTED FLOODING ALONG THE CLEAR CREEK IN THE CLEAR CREEK STATE PARK. WATER HAS FLOODED A FEW ROADS. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:55 PM EDT, 12 hours 39 minutes earlier.
Area forecast discussion, May 12, 2:55 PM EDT, 12 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EDT SUN MAY 12 2002 IN THE MIDST OF FLOODING AND SEVERE ATTM. NEARLY STATIONARY BOUNDARY WILL BEGIN TO MOVE SLOWLY SOUTHWARD AS INITIAL LOW MOVES ACROSS. AVN THEN SHOWING CLOSED SFC LOW COMING UP LATER TONIGHT AND MON. MESOETA A LITTLE FARTHER SOUTH AND DOES NOT SPILL AS MUCH PRECIP AHEAD OF OR BEHIND LOW. WITH PRECIPBLE WATER SO HIGH AND FLASH FLOOD GUIDANCE SO SO LOW...FEEL PRUDENT TO EXTEND FLOOD WATCH INTO MON AFTN. EVEN IF MESOETA IS RIGHT WILL BE A LOBE OF RAINFALL EXTENDING NORTHWARD INTO NORTHERN TIER OF COUNTIES. PRCIP SHOULD DIMINISH TO SCTTRD MON NIGHT. WITH COLD 50H TEMPS EXPECT COULD BE SOME SCTD TRW EVEN ON TUESDAY. MID WEEK DRY. COULD BE SOME MORE PRCIP THURSDAY INTO FRI WITH OVERNNNG. TEMPS SIMILAR TO MOS. PIT 57 61 43 56 / 100 100 50 50 HLG 57 61 43 56 / 100 100 50 50 MGW 60 65 45 57 / 100 100 50 50 ZZV 57 61 43 56 / 100 100 40 50 PHD 54 59 42 54 / 100 100 40 50 FKL 51 57 38 51 / 100 100 50 50 DUJ 51 55 39 51 / 100 100 50 50 LBE 57 61 43 56 / 100 100 50 50 BTP 51 55 40 51 / 100 100 50 50 IDI 52 55 39 53 / 100 100 50 50 ODM 55 61 41 54 / 100 100 50 50 .PBZ... MD...FLOOD WATCH UNTIL 400 PM EDT MONDAY FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT SUNDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 400 PM EDT MONDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT SUNDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 400 PM EDT MONDAY FOR ZONES PAZ020>021... PAZ023...PAZ029>032. SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT SUNDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. FLOOD WATCH UNTIL 400 PM EDT MONDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022. WV...FLOOD WATCH UNTIL 400 PM EDT MONDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT SUNDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:07 AM EDT | Flash Flood Warning | PBZ | Mercer | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.